Minnesota, 2012Flash Flood and Damaging Winds in Minnesota, May 27, 2012
May 27, 2012 · NWS MPX · 3 events in 2 counties and zones
Thunderstorms that developed across southern Minnesota, moved northward during the evening of Saturday May 26th, and produced torrential rainfall, and damaging winds in portions of the Mille Lacs Lake area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that developed across southern Minnesota, moved northward during the evening of Saturday May 26th, and produced torrential rainfall, and damaging winds in portions of the Mille Lacs Lake area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 26, 10:30 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, May 26, 10:30 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 06Z TAFS
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1130 PM CDT SAT MAY 26 2012
.DISCUSSION...ISSUED 326 PM CDT
PRIMARY FORECAST ISSUE CONTINUE TO BE CONVECTION... BOTH ONGOING
ACTIVITY AND POTENTIAL THROUGH THE NEXT 24 TO 36 HOURS. LATEST
RADAR IMAGERY SHOWS CONVECTION CONTINUING TO DEVELOP/PERSIST IN AN
AREA OF GOOD ISENTROPIC ASCENT NEAR THE MID-LEVEL BAROCLINIC
ZONE/FRONTAL BOUNDARY. SEE NO REASON THAT THE ACTIVITY WON/T
CONTINUE TO FOCUS AS MID-LEVEL MOISTURE AND ASCENT REMAIN IN PLACE
THROUGH THE EVENING. HOWEVER... THE FRONTAL ZONE WILL CONTINUE TO
LIFT NORTH/EAST THROUGH THE NIGHT... SO WE SHOULD CONTINUE TO SEE
THE BACK EDGE OF THE ACTIVITY WORK ITS WAY NORTH/EAST AS WELL.
WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE UPPER TROUGH BEGINNING TO
LIFT OUT OF THE SOUTHWEST CONUS... AND THIS WILL BE THE MAIN
DRIVER FOR THE SURFACE LOW DEVELOPING IN THE LEE OF THE ROCKIES
AND LIFTING NORTHEAST THROUGH THE UPPER PLAINS TOMORROW INTO
TOMORROW NIGHT. HOWEVER... OUT AHEAD OF THIS FEATURE THERE ARE
A FEW SUBTLE WAVES EVIDENT IN THE WATER VAPOR IMAGERY AND RUC
UPPER LEVEL PV ANALYSIS. ONE FEATURE IS MOVING THROUGH FAR WESTERN
IOWA AT THE CURRENT TIME... LIKELY HELPING IN SOME OF THE
DEVELOPMENT OVER NORTHERN IOWA. A SECOND WAVE CAN BE SEEN FARTHER
SOUTH OVER SOUTHERN KANSAS... AND IS ALSO LIFTING NORTH-NORTHEAST.
BOTH OF THESE LOOK TO HAVE SOME IMPACT ACROSS OUR AREA THIS
EVENING... WHICH IS WHY THERE REMAINS A NEED TO KEEP SOME CHANCE
FOR PCPN GOING THROUGH THE EVENING HOURS EVEN THOUGH THE MORE
FOCUSED MID-LEVEL FRONT IS MOVING NORTH. THE ACTUAL SURFACE WARM
FRONT SHOULD QUICKLY SURGE NORTH OVERNIGHT AS THE MAIN UPPER
TROUGH WORKS EAST AND THE 500MB RIDGE AXIS PUSHES NORTHEAST
THROUGH THE AREA. WILL BE INTERESTING TO SEE IF/WHEN/WHERE
CONVECTION DEVELOPS IN THE WARM SECTOR TO OUR SOUTH LATE THIS
AFTERNOON AND EVENING... SINCE THINGS APPEAR FAIRLY WELL CAPPED
WITH 700MB TEMPERATURES AOA 13C OVER MUCH OF THE AREA SOUTH OF US.
WHAT OCCURS TO OUR SOUTH COULD CERTAINLY IMPACT WHETHER THE
ELEVATED CONVECTION OVER OUR AREA PERSISTS... SINCE DEEP
CONVECTION TO OUR SOUTH WOULD WORK TO CUTOFF THE BETTER MOISTURE
INFLOW. HOWEVER... ACTIVITY THAT DEVELOPS TO OUR SOUTH AND
SOUTHWEST COULD ALSO WORK NORTH INTO THE AREA TONIGHT... ADDING AN
ADDITIONAL CHALLENGE TO THE FORECAST.
FOR TONIGHT... GIVEN THE VARIOUS COMPLICATIONS AND UNKNOWNS
MENTIONED ABOVE... TRIED TO FOCUS ON THE PRIMARY LARGE SCALE
DRIVERS AND TIED POPS TO THE AREAS OF BETTER FORCING AS SUGGESTED
BY THE THALER-QG DIAGNOSTICS FROM THE NAM AND GFS. THAT BEING
SAID... SHIFTED THE POPS NORTH THROUGH THE EVENING AND OVERNIGHT
HOURS... KEEPING SOME CHANCE GOING THROUGH EVENING ACROSS THE
ENTIRE AREA... BUT ALLOWING FOR POP-FREE CONDITIONS OVERNIGHT OVER
THE SOUTHEAST PORTION OF THE AREA. ON SUNDAY... WE SHOULD FIND
OURSELVES IN THE WARM SECTOR WITH THE WARM FRONTAL BOUNDARY
LIFTING NORTH INTO NORTHERN MINNESOTA. THERE COULD CERTAINLY BE
SOME LINGERING MORNING CONVECTION IN THE AREA OR SOUTHWEST OF THE
AREA... WHICH COULD RESULT IN DEBRIS CLOUDINESS. BUT... DON/T HAVE
A STRONG/CONFIDENT OPINION ON THAT AT THIS POINT IN TIME... AND
EVEN IF THAT WERE THE CASE WE SHOULD SEE IT DISSIPATE BY LATE
MORNING. THAT BEING SAID... EXPECT TO SEE TEMPERATURES WARM NICELY
DURING THE DAY WITH DEWPOINTS CLIMBING THROUGH THE 60S... WHICH
WILL LEAD TO MLCAPE VALUES AOA 2000 J/KG IN THE AFTERNOON ACROSS
MOST OF THE AREA. LOW PRESSURE SHOULD BE WORKING NORTH THROUGH THE
PLAINS DURING THE DAY... FINDING ITSELF IN THE DAKOTAS BY
AFTERNOON... WORKING TO BRING THE COLD FRONT EAST INTO WESTERN
MINNESOTA BY LATE AFTERNOON. THE IS A FAIR DEGREE OF VARIABILITY
IN THE MODEL SOLUTIONS WITH RESPECT TO THE POSITION OF THE SURFACE
LOW AND FRONTAL BOUNDARIES... MUCH OF WHICH SEEMS TO BE DUE TO THE
HANDLING OF CONVECTION BETWEEN NOW AND THEN. GIVEN THE UNCERTAINTY
ON HOW THE DETAILS WILL PAN OUT... AND THE UPSCALE CONSEQUENCES...
AN ENSEMBLE APPROACH SEEMS MOST PRUDENT AT THIS POINT... SO TENDED
TO STICK CLOSE TO THE SREF FOR THE LARGER SCALE DETAILS. THIS
WOULD SUGGEST ACTIVITY MAINLY NORTH OF OUR AREA FOR MUCH OF THE
DAY... WITH DEVELOPMENT AHEAD OF THE COLD FRONT OVER WESTERN
MINNESOTA BY MID AFTERNOON... THEN THINGS WILL PUSH EAST THROUGH
THE LATE AFTERNOON AND EVENING... EVENTUALLY WORKING OUT OF THE
WISCONSIN PORTION OF THE FORECAST AREA BY MIDNIGHT OR SO SUNDAY
NIGHT. WOULDN/T BE SHOCKED TO SEE A COUPLE OF ROUNDS OF ACTIVITY
AHEAD OF THE COLD FRONT... WITH SOME INITIAL CONVECTION DEVELOPING
IN ASSOCIATION WITH A PRE-FRONTAL TROUGH... THEN A SECONDARY BATCH
WITH THE COLD FRONT IF ENOUGH RESIDUAL INSTABILITY REMAINS. SEVERE
WEATHER CERTAINLY STILL SEEMS TO BE A GOOD POSSIBILITY SUNDAY
AFTERNOON AND EVENING GIVEN THE AMPLE DEGREE OF INSTABILITY AND
GOOD FORCING WORKING INTO THE AREA. DEEP LAYER SHEAR IS SOMEWHAT
WEAK AT THE TIME CONVECTION IS EXPECTED TO INITIALLY GET GOING...
AROUND 30KT... BUT THAT SHOULD STILL BE SUFFICIENT FOR STORM
ORGANIZATION GIVEN THE HIGH MLCAPE VALUES EXPECTED. MLCIN ACTUALLY
LOOKS TO DECREASE QUITE A BIT DURING THE AFTERNOON... AND WITH
DECENT FORCING AHEAD OF THE COLD FRONT... EXPECT CONVECTION TO
BECOME WIDESPREAD FAIRLY QUICKLY ONCE IT INITIATES. THIS WOULD
SUGGEST THAT ALTHOUGH THERE MAY BE SUFFICIENT SHEAR FOR SUPERCELLS
INITIALLY... THINGS ARE LIKELY TO GROW INTO CLUSTERS OR A QLCS
OVER TIME... WITH HAIL AND WINDS BEING THE MAIN THREATS.
MUCH COOLER AIR WILL WORK INTO THE REGION ON MONDAY AS THE UPPER
TROUGH WORKS INTO THE REGION. KEPT SOME POPS ACROSS THE NORTHERN
PART OF THE AREA GIVEN THE PROXIMITY OF THE UPPER LOW... AND
DEPENDING ON HOW MUCH SUNSHINE WE SEE THERE MAY BE A NEED TO
INCLUDE CHANCE POPS FOR MORE OF THE CWFA SINCE ANY HEATING WOULD
LIKELY LEAD TO MORE IN THE WAY OF DIURNAL SHRA. THE SAME ACT
SHOULD REPEAT ITSELF ON TUESDAY WITH THE UPPER LOW AND MID-LEVEL
MOISTURE STILL LINGERING IN THE REGION. AT THIS POINT... OPTED TO
GO WITH A DRY FORECAST THROUGH THE BALANCE OF THE WEEK AFTER WE
GET ON THE BACKSIDE OF THE UPPER TROUGH AFTER TUESDAY AND A BROAD
RIDGE OF SURFACE HIGH PRESSURE SETTLES OVER THE REGION. THE GFS
AND ECMWF HINT AT SOME PERIODIC CHANCES FOR PCPN DURING THE
THURSDAY THROUGH SATURDAY TIME FRAME AS A FEW SHORTWAVES QUICKLY
RIPPLE SOUTHEAST IN THE NORTHWEST UPPER FLOW. THOSE CHANCES WOULD
LIKELY BE IN THE SOUTHWEST PORTION OF THE AREA... CLOSER TO THE
BAROCLINIC ZONE WHICH WILL BE DEPRESSED TO OUR SOUTHWEST. BUT...
AT THIS POINT CHOSE TO LEAVE POPS OUT RATHER THAN BLANKET A 2-3
DAY PERIOD WITH LOW CHANCE VALUES... ESPECIALLY SINCE THERE IS A
GOOD DEGREE OF DIFFERENCE BETWEEN THE GFS AND ECMWF AND AMPLE
SPREAD IN THE ENSEMBLES.
&&
.AVIATION.../06Z TAF ISSUANCE/
VERY SHORT DISCUSSION DUE TO ONGOING ELEVATED SEVERE STORMS IN
CENTRAL MN IN AREA OF VERY STRONG WAA AHEAD OF SFC WARM FRONT. THESE
STORMS WILL AFFECT MAINLY THE AXN AND STC TAFS IN THE OVERNITE. MID
LVL CAP MAY BE STRONG ENUF TO HOLD IN S AREAS...BUT SOME CONCERN
WITH VORT MAX WHICH LIFTED OUT OF KS AND IS NOW W OF DSM WHICH MAY
FIRE STORMS IN THE PLUME OF MOISTURE EXTENDING ACRS THE PLAINS INTO
S MN. OTHW WRMFNT NOW NEAR IA BORDER WILL LIFT N OVRNIGHT AND
SUNDAY MRNG INTO CNTL MN. THIS WILL FOCUS STORMS FOR SUNDAY WITH
SECOND FOCUS AHD OF CDFNT PUSHING INTO W MN LATE IN DAY.
KMSP...TSTMS IN THE OVRNITE SHUD REMAIN N OF MSP. AREAS OF MVFR
CIGS IN THE OVRNITE...BUT IMPRVG CONDS LT TNGHT/ERLY SUNDAY MRNG AS
WRMFNT LIFTS N OF AREA. SHUD SEE SLY GUSTS 25 KTS BY 15Z.
OUTLOOK...
SUN NIGHT...MVFR-IFR WITH TSRA LIKELY.
MON...MVFR WITH SHRA POSSIBLE.
TUE-WED...VFR WITH PASSING HIGH PRESSURE.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, May 26, 2:48 PM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT SAT MAY 26 2012
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
272100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
348 PM CDT SAT MAY 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT... MAINLY
ALONG AND NORTH OF INTERSTATE 94. THESE STORMS COULD PRODUCE LARGE
HAIL ALONG WITH HEAVY RAIN. GUSTY WINDS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY WILL BE HOT...WITH AFTERNOON THUNDERSTORMS DEVELOPING IN
WESTERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...
AS WELL AS A FEW TORNADOES. THESE STORMS ALSO COULD PRODUCE HEAVY
RAIN AND CAUSE FLASH FLOODING... AS WELL AS FLOODING ALONG THE
ALREADY SWOLLEN RIVERS. THE STORMS WILL MOVE EASTWARD DURING THE
EVENING AND OVERNIGHT HOURS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING... AND IS
LIKELY SUNDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 26, 9:30 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1030 PM CDT SAT MAY 26 2012
MNZ043>045-049>053-061-WIZ014-015-270430-
ANOKA-BARRON-BENTON-CHISAGO-ISANTI-KANABEC-MILLE
LACS-MORRISON-POLK-SHERBURNE-STEARNS-
1030 PM CDT SAT MAY 26 2012
AT 1025 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ST. CLOUD TO
ZIMMERMAN TO NEAR AMERY. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH.
SOME AREAS WHICH COULD BE AFFECT INCLUDE BALSAM LAKE...CAMBRIDGE...
PRINCETON...LINDSTROM...AND RUSH CITY.
HAIL UP TO DIME SIZE IS EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4589 9313 4574 9314 4573 9286 4565 9287
4565 9254 4573 9254 4574 9250 4573 9241
4562 9198 4521 9219 4545 9349 4547 9424
4595 9406
TIME...MOT...LOC 0328Z 218DEG 28KT 4552 9453 4544 9344
4527 9236
BAPSpecial weather statement, May 26, 10:03 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 PM CDT SAT MAY 26 2012
MNZ041>043-047>050-270500-
BENTON-DOUGLAS-MORRISON-POPE-STEARNS-STEVENS-TODD-
1103 PM CDT SAT MAY 26 2012
AT 1057 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS FROM NEAR MORRIS TO NEAR BROOTEN THEN EAST TO THE
PAYNESVILLE AND ST. CLOUD AREA. THESE STORMS WERE MOVING NORTHEAST
AT 30 TO 35 MPH.
SOME COMMUNITIES WHICH MAY BE AFFECTED INCLUDE DONNELLY...GLENWOOD...
SAUK CENTRE...ALBANY...AND ALEXANDRIA.
HAIL UP TO DIME SIZE IS EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4576 9627 4577 9577 4597 9578 4600 9577
4600 9482 4596 9410 4540 9449 4544 9550
4548 9625
TIME...MOT...LOC 0401Z 241DEG 26KT 4554 9651 4549 9537
4546 9449
BAPSpecial weather statement, May 26, 11:41 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 AM CDT SUN MAY 27 2012
MNZ043>045-050-052-053-270645-
BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-
1241 AM CDT SUN MAY 27 2012
AT 1235 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RUM RIVER TO MILACA
TO THE DALBO AND BRAHAM AREAS. THESE STORMS WERE MOVING NORTHEAST
AT 30 MPH.
COMMUNITIES WHICH MAY SEE HAIL UP TO DIME SIZE INCLUDE ONAMIA...
MORA...WARMAN AND ISLE.
LAT...LON 4613 9304 4598 9304 4597 9306 4597 9313
4574 9314 4573 9300 4563 9316 4571 9353
4586 9401 4617 9342 4617 9321
TIME...MOT...LOC 0539Z 248DEG 35KT 4586 9376 4574 9340
4568 9313Special weather statement, May 26, 11:52 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1252 AM CDT SUN MAY 27 2012
MNZ043-044-050-270645-
BENTON-MILLE LACS-MORRISON-
1252 AM CDT SUN MAY 27 2012
AT 1248 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF ROYALTON. THIS STORM WAS MOVING
NORTHEAST AT 30 MPH. CIITES WHICH MAY BE AFFECTED INCLUDE THE
LITTLE FALLS AREA...HARDING...AND THE LAKE MILLE LACS AREA.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.
LAT...LON 4622 9342 4619 9342 4576 9423 4594 9460
4617 9432 4616 9383 4624 9382 4625 9381
4625 9359
TIME...MOT...LOC 0552Z 224DEG 27KT 4589 9424Local storm report, May 27, 12:25 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
125 AM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL 4 SSW WARMAN 46.01N 93.33W
05/27/2012 M0.50 INCH KANABEC MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 27, 12:28 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 AM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM HAIL LADYSMITH 45.46N 91.10W
05/27/2012 M0.88 INCH RUSK WI TRAINED SPOTTER
&&
CARLYONThunderstorm Wind, Mille Lacs
- When
- May 27, 12:50 AM CST to 12:52 AM CST
- Where
- Mille Lacs County, Wahkon
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.120, -93.520
A few large trees were blown down on the southeast part of Lake Mille Lacs.
Thunderstorm Wind, Mille Lacs
- When
- May 27, 12:55 AM CST
- Where
- Mille Lacs County, 0.84 mi NE of Isle
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.140, -93.460
Several large trees were uprooted near Isle, Minnesota. A trailer court had to be evacuated due to a gas link caused by the downed trees.
Flash Flood, Morrison
- When
- May 27, 2:00 AM CST to 3:00 AM CST
- Where
- Morrison County, 3.73 mi SSE of Sullivan to 4.22 mi SSE of Sullivan
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 46.081, -93.888
Rainfall amounts of two to three inches in less than two hours, caused Highway 27, east of 370th Street to flood during the morning hours of May 27th.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, May 27, 2012$9.8 million · EF0 · 45 events
- Strong Wind in Iowa, May 27, 20121 death · 1 event
- Rip Current in New Jersey, May 27, 20121 death · 1 event
- Hail and Damaging Wind in Kansas, May 27, 2012$5.9 million · 2.75 in hail · 19 events
- Tropical Storm and Heavy Rain in Georgia, May 27 to 29, 2012$2.3 million · 3 events
- Hail and Damaging Winds in Pennsylvania, May 27, 2012$289,000 · 1.25 in hail · 29 events
- Flash Flood and Hail in Minnesota, May 27 to 28, 2012$139,000 · 1.5 in hail · 39 events
- Tornadoes and Flash Flooding in Nebraska, May 27, 2012$168,000 · EF0 · 31 events
- Flash Flooding and Hail in Pennsylvania, May 27 to 28, 2012$150,000 · 76 kt wind · 32 events
- Flooding in Minnesota, May 27, 2012$425,000 · 5 events
- Tornado and Flash Flood in Wisconsin, May 27 to 28, 2012$120,000 · EF0 · 4 events
- Hail and Damaging Wind in Michigan, May 27, 20124 injured · $27,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373213, 373214, 378708.